Doctors Lounge - Gastroenterology AnswersBack to Gastroenterology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/15/2017.
Forum Name: Gastroenterology Topics
|barbimom5 - Mon Oct 22, 2007 9:35 pm||
I have had a pain on my lower left side of my abdomen for a week now. When it gets bad my whole body hurts - especially my legs. I'm thinking it may be diverticulitis but maybe it's something else. Any help would be greatly appreciated. I did give in and call my doctor today and to my surprise he perscribed TWO aniboitics: Cipro and Flagyl. Is this usual and will it help my problem?
|Dr. Chan Lowe - Thu Oct 25, 2007 12:05 am||
Based on your login name I am presuming you are female. Please forgive me if this is incorrect. There really isn't much in the left lower quadrant of the abodmen. The intestines are there, so diverticulitis can present with pain here.
Other possible causes are pain from the ovaries or pain from inflamed lymph nodes (termed mesenteric adenitis).
The Cipro and Flagyl are two broad spectrum antibiotics aimed at hitting the common bacteria in the GI tract.
If you are not getting better in the next few days I would recommend you see your doctor.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.